reaction to sedative

Discussion in 'Fibromyalgia Main Forum' started by diamond19842005, Jan 7, 2007.

  1. diamond19842005

    diamond19842005 New Member

    hi everyone, was just wondering if anyone could help me out here.I'm new to this msg board, i suffer from cfs,fibro and deppression for the last 9 yrs (i'm 22).A couple of years ago i had an endoscopy done in hospital which only took an hour or two.beforehand they gave me a injection of something to sedate me.When i woke up afterwards i felt great had heaps of energy, i could think very fast and clearly and i felt like i was pretty much normal again and no cfs and none of the sleepiness i usually have.This only lasted for about 20 mins, and then i was back to feeling sick and tired again.Also there was other people there who had the same procedure, and they all looked really tired and sleepy.i've asked a lot of doctors about this,they had no idea why.i asked my psychiatrist as i thought this may be to do with my deppression and he didnt think so.Has anyone else had this happen or know what might have caused this? thanks for any help. Fiona
  2. diamond19842005

    diamond19842005 New Member

    :-] wow thats great to know im not the only one. my current doctor said it might actually be that one of the drugs they use might have antiviral or antibacterial uses.Let me know how you go :)
  3. gidgetsmom

    gidgetsmom New Member

    Just thought I'd let ya know you're not alone!!

    I get trigger point injections, and facet joint blocks every three months and I really look forward to them knocking me out!!

    Honestly, I feel better than I can even describe for about 18 hours after!

    Almost wish they would bottle the stuff as a once a month prescription!! LOL

    Shelley
  4. pam_d

    pam_d New Member

    ...only for me, they cause an opposite, or paradoxical, reaction.I'm talking about things like Valium, or Versed IVs given for procedures such as an endoscopy or colonoscopy.. Instead of being calmed or relaxed by them, I feel terribly agitated and just AWFUL the minute the needle goes into me and the drug starts flowing...I have nearly ripped the line out of me, this feeling is so extreme. I had my first experience with this years ago, and thankfully the anesthesiologist saw how severe my reaction was, listened to what I was saying and how I was thrashing about, and quickly removed the IV and went with general anesthesia to finish the procedure (I have no problems with general anesthesia).

    I now tell all my doctors about this and they usually go with a combination of morphine and benedryl for procedures where they might normally use a sedative. It seems to work out OK.

    It is truly weird how many of us have such odd reactions to some meds that others take fine...and that often the reaction is exactly opposite to how the drug is supposed to work.

    It would be interesting to see if you have that same reaction again, Fiona, that you had with your recent endoscopy...

    Hugs,
    Pam